Model theory and the Tannakian formalism

Published in Trans. Amer. Math. Soc., 2015

Recommended citation: Kamensky, M. (2015). Model theory and the Tannakian formalism. Trans. Amer. Math. Soc., 367(2), 1095–1120.

We draw the connection between the model theoretic notions of internality and the binding group on one hand, and the Tannakian formalism on the other. More precisely, we deduce the fundamental results of the Tannakian formalism by associating to a Tannakian category a first order theory, and applying the results on internality there. We also formulate the notion of a differential tensor category, and a version of the Tannakian formalism for differential linear groups, and show how the same techniques can be used to deduce the analogous results in that context.

Direct Link